Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes sleep disturbances after taking Irbesartan?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
My GP doubled my dose of Irbesartan from 150mg once daily to 300 mg once daily this week, since then I haven't been able to sleep hardly at all. I don't have any dizziness at all, the feeling is similar to something I felt many years ago when I took appetite suppressant tabs.Just not feeling tired in any way. I do not have diabetes or high cholesterol. I had major surgery in Aug 2013 for a blocked carodid artery(99%), I am not overweight. I am 71 yrs of age. XXXXXXX
Posted Thu, 6 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: It is usual till your body adjusts to dose & drug. Detailed Answer: Hello, I have gone through your query and understand your concern. You have to understand that most of the Anti hypertensives have minimal side effects on starting or increasing the dose like sleep disturbances the one you are suffering now. But most of them go away in few days to week as your body adjusts to the medication and dose. Thus do not concern much about this. Take the drug as your doctor prescribed. Check Blood pressure regularly and have regular visit to your GP. Try to continue your exercise regularly. Avoid oily and fat rich foods. Eat plenty of vegetables and fruits. Hope this helps. Wishing you good health. Please let me know if you have any further queries.
Above answer was peer-reviewed by
Follow-up: What causes sleep disturbances after taking Irbesartan? 1 hour later
Thank you Dr. I do understand that my body may get used to the higher dose, I am just concerned about the lack of sleep. I will make an appointment to see my GP mid=week. For now I have reduced the dose slightly (by 75mg) to see if that makes any difference to my sleep. I am very sensitive to most medications, I normally need a lower dose than some people, maybe this is the case here too. I also understand that my BP has t be lowered, so I will be very conscious of this. XXXXXXX
Answered by Dr. Manjeth Kumar G 5 hours later
Brief Answer: Reduction in dose will be helpful. Monitor BP. Detailed Answer: Hello, Thanks for your reply. If you are sensitive to higher doses, then definitively reduction of the dose will be helpful to you. But you have to monitor your Blood Pressure regularly. Because your doctor increased the dose to control the blood pressure. If the blood pressure is maintained with in normal limits, then you can stay on the reduced dose. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor